Had Restylane Lyft this morning. Is this a normal bruise or Vascular Occlusion?

Received Restylane Lyft on my cheeks and the bottom corners of my mouth morning. I experienced numbness of the right side only and bruising developed four house later also on the right side. Just want to make sure this is normal bruising and not vascular occlusion

Doctor Answers 12

Bruising with Lyft

From your photo, this appears to be a normal bruise.  This area of the face is particularly prone to bruising from injectables.  The numbing may be due to the lidocaine in the Lyft or any topical numbing used prior to treatment and should resolve within a few hours.  It is always best to follow up with your injector who can do an examination and further address any concerns.


Naples Plastic Surgeon
4.8 out of 5 stars 63 reviews

Restylane Lyft

This appears to be normal bruising.  Always best to be re-examined if there is any question or if there is progression in the bruising.

Restylane Lyft - numbing and bruising

The numbness is common since the Restylane contains numbing medication. As it can be examined from the picture this seems like bruising, but just to be sure have a follow up with your provider. If any pain or further change in color occurs, make sure to immediately contact your provider. Best of luck!

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 35 reviews

Is this a bruise?

Thank for posting your problem and photo. It appears to be a bruise. If you are experiencing pain, see your doctor.  Good luck,

Bruise or occlusion?

Thank you for asking this question. It's probably a bruise, but vascular occlusion is a serious complication and if you have become concerned about this possibility you must be examined by your injector ASAP. Best, Dr. ALDO

Aldo Guerra, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 199 reviews

Restylane

Most likely this is a bruise and not vascular occlusion.  You should contact the physician who performed the injection and discuss this with the physician.  It may be best to have the physician examine you as a photograph on the web only allows for a limited evaluation.

Paul Carniol, MD
Summit Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Bruise after filler

Hello, and thanks for your question and photos. This looks most like a bruise and should resolve over the next few weeks. If you are having increasing pain or other color change to the area I suggest following up with your physician. Best of luck, Dr. Frucht.  

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Filler and bruise

Some numbness is common because the filler has numbing medication in it. In the photo, it looks like a bruise. Occlusion is commonly associated with acute pain and the tissue appearing whitish.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Bruise after Lyft

This is simply a bruise and not vascular occlusion. It may take up to 10 days to resolve. I use an Excel V laser to make the bruise duration last only 2-3 days. Arnica will also help.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 33 reviews

Bruising after Injection

Thank you for your question. It appears to be normal bruising - which may last approximately 5-7 days, and may be worsened if you are on any type of blood thinners (NSAIDs, like Motrin or Aleeve; or an aspirin). Signs of vascular occlusion are typically pain, blanching of the skin, and even crusting of the skin. If you are not in severe pain at that site, chances are it's normal bruising. Of course, nothing takes the place of an in-person examination. I would recommend calling and speaking with the person who injected you, just so you can give him or her all of your symptoms and your concerns can be adequately addressed.

Anthony J. Taglienti, MD
Smithtown Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.